Alert archive / Indiana / Tornado Warnings in 2026
Tornado Warning 11, NWS Northern Indiana
NWS Northern Indiana issued this tornado warning at Mar 10, 2026, 10:20 PM EDT for Marshall County, Saint Joseph County, Indiana. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 10, 2026, 10:20 PM EDT (02:20 UTC)
- Expired
- Mar 10, 2026, 10:45 PM EDT
- In force
- 25 min
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 2.0 in
Counties Marshall County, IN, Saint Joseph County, IN
The radar
The Northern Indiana radar (KIWX), 56 km from the middle of the area, began a volume at 02:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 10, 7:45 PM EDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 2.3 hours before the alert went out and 245 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2012 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 1162 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 230 m²/s²
- 0-3 km storm-relative helicity
- 356 m²/s²
- Significant tornado parameter
- 2.8
- Supercell composite
- 15.0
The text
As transmitted.
276
WFUS53 KIWX 110220
TORIWX
INC099-141-110245-
/O.NEW.KIWX.TO.W.0011.260311T0220Z-260311T0245Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Northern Indiana
1020 PM EDT Tue Mar 10 2026
The National Weather Service in Northern Indiana has issued a
* Tornado Warning for...
Southern St. Joseph County in north central Indiana...
Northwestern Marshall County in north central Indiana...
* Until 1045 PM EDT.
* At 1020 PM EDT, a severe thunderstorm capable of producing a
tornado was located over North Liberty, or 10 miles southwest of
Gulivoire Park, moving northeast at 30 mph.
HAZARD...Tornado and hail up to two inches in diameter.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Lakeville around 1025 PM EDT.
South Bend and Gulivoire Park around 1035 PM EDT.
Other locations impacted by this tornadic thunderstorm include Wyatt,
Teegarden, Woodland, and La Paz.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!
&&
LAT...LON 4156 8639 4165 8616 4148 8617 4144 8643
4153 8645
TIME...MOT...LOC 0220Z 232DEG 28KT 4150 8639
TORNADO...RADAR INDICATED
MAX HAIL SIZE...2.00 IN
$$
DN2 follow-up statements
955
WWUS53 KIWX 110227
SVSIWX
Severe Weather Statement
National Weather Service Northern Indiana
1027 PM EDT Tue Mar 10 2026
INC099-110236-
/O.CAN.KIWX.TO.W.0011.000000T0000Z-260311T0245Z/
Marshall IN-
1027 PM EDT Tue Mar 10 2026
...THE TORNADO WARNING FOR NORTHWESTERN MARSHALL COUNTY IS
CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 200 AM EDT for north central
Indiana.
&&
LAT...LON 4165 8616 4148 8617 4148 8639 4155 8641
TIME...MOT...LOC 0226Z 231DEG 28KT 4153 8634
$$
INC141-110245-
/O.CON.KIWX.TO.W.0011.000000T0000Z-260311T0245Z/
St. Joseph IN-
1027 PM EDT Tue Mar 10 2026
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1045 PM EDT FOR
SOUTHEASTERN ST. JOSEPH COUNTY...
At 1026 PM EDT, a severe thunderstorm capable of producing a tornado
was located near Lakeville, or 7 miles southwest of Gulivoire Park,
moving northeast at 30 mph.
HAZARD...Tornado and two inch hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Gulivoire Park and Lakeville around 1030 PM EDT.
South Bend around 1035 PM EDT.
Other locations impacted by this tornadic thunderstorm include Wyatt
and Woodland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!
&&
LAT...LON 4165 8616 4148 8617 4148 8639 4155 8641
TIME...MOT...LOC 0226Z 231DEG 28KT 4153 8634
TORNADO...RADAR INDICATED
MAX HAIL SIZE...2.00 IN
$$
DN236
WWUS53 KIWX 110235
SVSIWX
Severe Weather Statement
National Weather Service Northern Indiana
1035 PM EDT Tue Mar 10 2026
INC141-110245-
/O.CON.KIWX.TO.W.0011.000000T0000Z-260311T0245Z/
St. Joseph IN-
1035 PM EDT Tue Mar 10 2026
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1045 PM EDT FOR CENTRAL
ST. JOSEPH COUNTY...
At 1035 PM EDT, a severe thunderstorm capable of producing a tornado
was located over Gulivoire Park, moving northeast at 30 mph.
HAZARD...Tornado and two inch hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
South Bend, Mishawaka, and Gulivoire Park around 1040 PM EDT.
Other locations impacted by this tornadic thunderstorm include
Woodland and Wyatt.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!
&&
LAT...LON 4152 8617 4150 8634 4157 8635 4165 8616
TIME...MOT...LOC 0235Z 232DEG 28KT 4158 8626
TORNADO...RADAR INDICATED
MAX HAIL SIZE...2.00 IN
$$
DNWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this tornado warning went out at Mar 10, 8:11 PM EDT, 2 hours 9 minutes earlier. Its key messages:
- Scattered strong to severe thunderstorms likely tonight, with the potential for very large hail, damaging winds and tornadoes, best chances along and north of US 24 in IN and MI.
- Potential for heavy rain and localized flash flooding tonight into Wednesday morning, best chances northern half of the forecast area where a Flood Watch was issued.
- Potential for strong winds (45+ mph) on Friday.
Area forecast discussion, Mar 10, 8:11 PM EDT, 2 hours 9 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
811 PM EDT Tue Mar 10 2026
.KEY MESSAGES...
- Scattered strong to severe thunderstorms likely tonight, with
the potential for very large hail, damaging winds and tornadoes,
best chances along and north of US 24 in IN and MI.
- Potential for heavy rain and localized flash flooding tonight
into Wednesday morning, best chances northern half of the
forecast area where a Flood Watch was issued.
- Potential for strong winds (45+ mph) on Friday.
&&
.Evening Update...
Issued at 757 PM EDT Tue Mar 10 2026
Main concern continues to be the threat for severe thunderstorms
overnight, a few of which could produce tornadoes. For that
reason, a Tornado Watch was issued, for parts of the forecast
area, and is in effect until 200AM EDT.
High resolution forecast guidance shows temperatures near 70 and
dewpoints in the 60s. This unstable airmass, together with low
level helicity values of 300 to 400 m2/s2 will support rotating
thunderstorms with low cloud bases, and potential for tornadoes
through this evening and into tonight.
A Watch means conditions are favorable for tornadoes. The main
takeaway is to make sure you have a way to receive warnings,
especially while you are sleeping, to that you can calmly seek
shelter if needed.
&&
.DISCUSSION...
Issued at 222 PM EDT Tue Mar 10 2026
Little change in thinking regarding the severe thunderstorm and
heavy rain potential late this afternoon into tonight. As of 18z,
frontal boundary of interest has dropped into far nw IN east along
and just north of the MI line. The nose of a developing 40-50 kt low
level jet into this boundary will enhance convergence and helicity
late this afternoon into this evening with discrete supercells
likely expanding east into areas mainly north of the US 24 corridor
during this time. CAPE/shear profiles appear favorable for sustained
rotating updrafts with large hail and tornadoes the primary threats
initially.
Convection likely congeals into more of a linear mode overnight as
stronger upper level forcing overspreads and boundary parallel flow
increases. Primary threats likely transition more to damaging winds
with any organized linear segments (possibly a convectively
augmented MCV) and heavy rain/flooding given high moisture content
(pwats > 1.20") and smaller MBE vectors hinting at backbuilding.
Opted for a Flood Watch for mainly urban type flash flooding across
the northern half of the FA where better odds for training
convection exist. The main upper level trough and cold front will
swing through during the day on Wednesday with fairly widespread
showers slowly diminishing from west to east. Temperatures will also
fall back into the 30s and 40s post-frontal Wednesday afternoon
within gusty northwest winds.
High pressure will provide relatively quiet weather conditions in
between systems Wednesday night into Thursday. A strong mid level
shortwave within the left exit region of a 170 kt upper jet looks to
send a rather robust sfc low (~990 mb) east through WI and northern
lower Michigan late Thursday night into Friday. This system could
bring some brief light precipitation within its WAA wing, though the
main impact with be the wind field around this with a period of
advisory level gusts (45 mph+) not out of the question for a time
on Friday.
&&
.AVIATION /00Z TAFS THROUGH 00Z THURSDAY/...
Issued at 757 PM EDT Tue Mar 10 2026
Main change was to slow down the onset of precipitation this
evening by a few hours. Storms are still expected to increase in
coverage as they spread eastward this evening and overnight.
Hail and gusty winds are possible with these storms.
Look for thunder to end Wednesday morning, with lingering
showers the rest of the TAF period. Ceilings should lower as
well, and eventually the southerly winds will become west
Wednesday morning, and eventually northwest later in the day.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...Flood Watch until 6 AM EDT /5 AM CDT/ Wednesday for INZ005>009-
012-014-015-017-018-103-104-116-203-204-216.
OH...Flood Watch until 6 AM EDT Wednesday for OHZ001-002-004-005-
015.
MI...Flood Watch until 6 AM EDT Wednesday for MIZ078>081-177-277.
MARINE...Small Craft Advisory from 11 AM Wednesday to 11 AM EDT
Thursday for LMZ043-046.
&&
UPDATE...NWS
DISCUSSION...Steinwedel
AVIATION...NWSHazardous weather outlook, Mar 10, 2:29 PM EDT, 7 hours 51 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 229 PM EDT Tue Mar 10 2026 INZ005>009-012-014-015-017-018-103-104-116-203-204-216-MIZ078>081- 177-277-OHZ001-002-004-005-015-111830- Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-Marshall-Fulton IN- Whitley-Allen IN-Northern La Porte-Eastern St. Joseph IN- Northern Kosciusko-Southern La Porte-Western St. Joseph IN- Southern Kosciusko-Cass MI-St. Joseph MI-Branch-Hillsdale- Northern Berrien-Southern Berrien-Williams-Fulton OH-Defiance-Henry- Paulding- 229 PM EDT Tue Mar 10 2026 /129 PM CDT Tue Mar 10 2026/ ...FLOOD WATCH IN EFFECT FROM 8 PM EDT /7 PM CDT/ THIS EVENING THROUGH LATE TONIGHT... This Hazardous Weather Outlook is for northern Indiana, southwest Michigan and northwest Ohio. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. Scattered strong to severe thunderstorms are likely tonight. All hazards are possible, including tornadoes, large hail, damaging winds and flash flooding. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Gusty winds up to 45 mph possible on Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed tonight. INZ013-020-022>027-032>034-OHZ016-024-025-111830- Pulaski-White-Cass IN-Miami-Wabash-Huntington-Wells-Adams-Grant- Blackford-Jay-Putnam-Van Wert-Allen OH- 229 PM EDT Tue Mar 10 2026 This Hazardous Weather Outlook is for northern Indiana and northwest Ohio. .DAY ONE...This afternoon and tonight. Scattered strong to severe thunderstorms are likely tonight. All hazards are possible, including tornadoes, large hail, damaging winds and flash flooding. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Gusty winds up to 45 mph possible on Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed tonight. LMZ043-046-111830- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 229 PM EDT Tue Mar 10 2026 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM WEDNESDAY TO 11 AM EDT THURSDAY... This Hazardous Weather Outlook is for the nearshore waters of southeastern Lake Michigan. .DAY ONE...This afternoon and tonight. Thunderstorms are expected this afternoon into this evening. Some of these storms may produce wind gusts in excess of 35 knots and hail of 1 to 2 inches in diameter. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Small Craft Advisory. Hazardous conditions for small craft are likely for much of this period. Gales are possible Thursday night into Friday.
In the hours before
Local storm report, Mar 10, 9:48 PM EDT, 32 minutes before
Preliminary Local Storm Report
National Weather Service Northern Indiana
948 PM EDT Tue Mar 10 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0935 PM Tornado 3 N Toto 41.30N 86.70W
03/10/2026 Starke IN Emergency Mngr
Tornado observed. Damage between East 200
South and East 50 south. Large diameter
trees downed.
&&
MCDLocal storm report, Mar 10, 9:59 PM EDT, 21 minutes before
Preliminary Local Storm Report
National Weather Service Northern Indiana
959 PM EDT Tue Mar 10 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0950 PM Tstm Wnd Gst 3 WNW South Bend 41.70N 86.32W
03/10/2026 M60 MPH St. Joseph IN ASOS
ASOS station KSBN South Bend International
Ap.
&&
MJLocal storm report, Mar 10, 10:00 PM EDT, 20 minutes before
Preliminary Local Storm Report
National Weather Service Northern Indiana
1000 PM EDT Tue Mar 10 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0910 PM Hail 1 W La Crosse 41.32N 86.91W
03/10/2026 M0.70 Inch La Porte IN Public
0940 PM Hail 2 WNW Brems 41.35N 86.74W
03/10/2026 M0.75 Inch La Porte IN Trained Spotter
&&Local storm report, Mar 10, 10:14 PM EDT, 6 minutes before
Preliminary Local Storm Report
National Weather Service Northern Indiana
1014 PM EDT Tue Mar 10 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0944 PM Tstm Wnd Gst 2 ESE Brems 41.33N 86.67W
03/10/2026 M51 MPH Starke IN AWOS
AWOS station KOXI Knox - Starke Co. Airport.
&&
MCDThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 10, 8:41 PM EDT | Severe Thunderstorm Warning | IWX | LaPorte, Pulaski, Starke | 49 min |
| Mar 10, 8:51 PM EDT | Tornado Warning | IWX | LaPorte, Pulaski, Starke | 39 min |
| Mar 10, 9:25 PM EDT | Tornado Warning | IWX | LaPorte, Starke | 35 min |
| Mar 10, 9:27 PM EDT | Severe Thunderstorm Warning | IWX | LaPorte, Marshall, Saint Joseph, Starke | 48 min |
| Mar 10, 9:28 PM EDT | River Flood Warning | IWX | Elkhart | 36 hr |
| Mar 10, 9:37 PM EDT | Tornado Warning | IWX | Starke | 23 min |
| Mar 10, 9:50 PM EDT | Tornado Warning | IWX | Marshall, Saint Joseph, Starke | 14 min |
| Mar 10, 10:06 PM EDT | Severe Thunderstorm Warning | IWX | LaPorte, Marshall, Saint Joseph, Starke | 24 min |
| Mar 10, 10:27 PM EDT | Severe Thunderstorm Warning | IWX | Saint Joseph | 33 min |
| Mar 10, 10:47 PM EDT | Special Marine Warning | IWX | 88 min | |
| Mar 10, 10:53 PM EDT | Severe Thunderstorm Warning | IWX | Elkhart | 14 min |
| Mar 10, 11:25 PM EDT | Severe Thunderstorm Warning | IWX | LaPorte, Starke | 50 min |
| Mar 10, 11:48 PM EDT | Severe Thunderstorm Warning | IWX | LaPorte, Saint Joseph | 42 min |
| Mar 11, 12:06 AM EDT | Severe Thunderstorm Warning | IWX | LaPorte, Marshall, Saint Joseph, Starke | 39 min |
| Mar 11, 12:29 AM EDT | Severe Thunderstorm Warning | IWX | Elkhart, Kosciusko, Marshall, Saint Joseph | 31 min |
| Mar 11, 12:32 AM EDT | Special Marine Warning | IWX | 26 min | |
| Mar 11, 1:37 AM EDT | Severe Thunderstorm Warning | IWX | Elkhart, Kosciusko | 23 min |
| Mar 11, 1:39 AM EDT | Areal Flood Advisory | IWX | Elkhart, Saint Joseph | 3 hr |
| Mar 11, 1:47 AM EDT | Severe Thunderstorm Warning | IWX | LaGrange, Noble | 17 min |
| Mar 11, 1:59 AM EDT | Areal Flood Advisory | IWX | Elkhart, Kosciusko, Marshall | 3 hr |
| Mar 11, 2:03 AM EDT | Severe Thunderstorm Warning | IWX | DeKalb, Steuben | 27 min |
| Mar 11, 2:25 AM EDT | Severe Thunderstorm Warning | IWX | Steuben | 25 min |
| Mar 11, 2:52 AM EDT | Areal Flood Advisory | IWX | LaGrange, Noble | 3 hr |
| Mar 11, 2:59 AM EDT | Flash Flood Warning | IWX | Elkhart, Kosciusko | 3 hr |
| Mar 11, 3:59 AM EDT | Special Weather Statement | IWX | Cass | 31 min |
| Mar 11, 4:27 AM EDT | Special Weather Statement | IWX | Kosciusko | 33 min |
| Mar 11, 5:22 AM EDT | Areal Flood Advisory | IWX | DeKalb, Steuben | 113 min |
| Mar 11, 5:59 AM EDT | River Flood Warning | IWX | Allen, DeKalb | 21 days |
| Mar 11, 9:01 AM EDT | Severe Thunderstorm Warning | IWX | Blackford, Jay | 29 min |
| Mar 11, 9:14 AM EDT | Tornado Warning | IWX | Jay | 16 min |
| Mar 11, 9:31 AM EDT | Severe Thunderstorm Warning | IWX | Jay | 14 min |
Nearby
Tornado Warnings in Indiana, 2026Every tornado warning in 2026Tornadoes in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.